Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 54, NWS Tallahassee, FL

June 2, 20184 counties in Florida; Decatur County, Seminole County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2018, 5:22 PM CDT for 4 counties in Florida; Decatur County, Seminole County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2018, 5:22 PM CDT (22:22 UTC)
Expired
Jun 2, 2018, 6:00 PM CDT
In force
38 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA

The radar

The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1581 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:34 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 2, 2:34 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
334 PM EDT Sat Jun 2 2018

.NEAR TERM [Through Tonight]...

Active weather will continue into the this evening as a line of
convection pushes east across the forecast area. Some of the storms
today have the potential to be strong to severe, and as such SPC has
placed the majority of the forecast area in a Severe Storm Watch
through 8 PM. Activity should be diminishing or have already pushed
east out of the forecast area around that time. There is some
potential for patchy fog late tonight depending on how things play
out, but right now there is not enough confidence to add anything to
the forecast.

.SHORT TERM [Sunday Through Monday Night]...

A cold front will approach and push through the local area on the
backside of the upper level trough Sunday through Sunday night.
Ahead of the front, the airmass will be very warm and moist so
look for another day with scattered to possibly numerous thunderstorms.
We will begin to dry out on Monday but temperatures will still be
near to above normal. With the dry airmass in place we will see
cooler temps Monday night. Highs will be in the mid 90s Sunday and
the upper 80s to lower 90s Monday. Lows Sunday night will be in
the lower to mid 70s cooling to the mid to upper 60s Monday
night.

.LONG TERM [Tuesday Through Saturday]...

Upper level troughing will prevail until a ridge builds in on
Friday. At the surface, weak high pressure will be in place until
a weak cold front approaches Wednesday into Thursday. POPs will
be 20 to 30 percent each afternoon after Tuesday. Lows will be in
the 60s or near 70. Highs will be near 90.

&&

.AVIATION [Through 18Z Sunday]...

Widespread TSRA/+TSRA near all terminal through this evening.
Conditions will deteriorate around these storms to IFR/LIFR with
strong gusty winds in the vicinity. Outside of storm influence
conditions will range from MVFR to VFR with WNW winds under 10
kts. There is also a slight possibility for some patchy fog late
tonight.

&&

.MARINE...

Winds will become offshore Sunday night through Monday night in
the wake of a cold front. Otherwise, west to southwest winds will
prevail through the remainder of the upcoming week. Winds are
expected to elevate to cautionary levels Sunday and Sunday night
associated with the front. Winds and seas will be low through the
remainder of the period.

&&

.FIRE WEATHER...

Red flag conditions are not expected through much of the next
week. Elevated chances for wetting rains will exist today and
again on Sunday before a drier pattern sets up for next week.

&&

.HYDROLOGY...

Most local rivers are steady or falling. Except for the
Withlacoochee River and the Suwannee River which are gradually
rising. The Apalachicola River at Blountstown has crested and is
gradually falling.

Scattered showers and thunderstorms are forecast this weekend. Then
a drier weather pattern will be in place next week. Forecast rain
totals are one inch or less over the next seven days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  74  93  66 /  20  30  40  20   0
Panama City   77  88  75  87  71 /  20  30  30  10   0
Dothan        73  94  71  88  65 /  20  50  40   0   0
Albany        73  94  72  89  65 /  20  50  40   0   0
Valdosta      73  94  73  90  65 /  20  30  40  20   0
Cross City    75  91  76  89  69 /  30  30  30  40  10
Apalachicola  77  87  76  87  71 /  20  20  30  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
     for Coastal Bay-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Humphreys
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Humphreys
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jun 2, 4:51 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT SAT JUN 2 2018

ALZ065-068-FLZ007-022245-
Coffee AL-Geneva AL-North Walton FL-
451 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE...WESTERN
GENEVA AND NORTH CENTRAL WALTON COUNTIES UNTIL 545 PM CDT...

At 451 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opp, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Samson, Kinston, Earlytown, Hacoda, Spears, Pera, Alberton, Perry
Store, Gaskin, Weeks, Sellersville, Lytle, Rhoades, Marl, Ino, Logan
Field Municipal A/P, Ganer, Holley Store and Lowery.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3100 8619 3134 8620 3135 8618 3110 8590
      3088 8618 3099 8625
TIME...MOT...LOC 2151Z 317DEG 21KT 3126 8624

ADL
Local storm report, Jun 2, 4:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     NEWVILLE                31.42N 85.34W
06/02/2018                   HENRY              AL   911 CALL CENTER

            3 TREES REPORTED DOWN IN THE NEWVILLE AREA.

&&

RH
Special weather statement, Jun 2, 4:55 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT SAT JUN 2 2018

FLZ011-GAZ142-143-155-156-022300-
Jackson FL-Miller GA-Decatur GA-Seminole GA-Early GA-
555 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
NORTHWESTERN DECATUR...MILLER...SOUTHEASTERN EARLY AND SEMINOLE
COUNTIES UNTIL 700 PM EDT/600 PM CDT/...

At 555 PM EDT/455 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Donalsonville, moving southeast at
25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Donalsonville, Douglasville, Iron City, Damascus, Brinson,
Jakin, Hanover, Ausmac, Babcock, Reynoldsville, Little Hope, Mayhaw,
Decatur Co A/P, Boykin, Riverturn, Sharphagen, Donaldsonville A/P,
Hentown and Bellview.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.

LAT...LON 3133 8464 3126 8464 3126 8461 3104 8452
      3072 8489 3083 8494 3085 8493 3085 8494
      3089 8494 3093 8498 3096 8498 3097 8500
      3101 8500 3109 8503 3140 8477 3143 8468
TIME...MOT...LOC 2155Z 317DEG 21KT 3117 8495

ADL
Special weather statement, Jun 2, 5:08 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
608 PM EDT SAT JUN 2 2018

FLZ011-013-016-026-GAZ155-022300-
Liberty FL-Gadsden FL-Calhoun FL-Jackson FL-Seminole GA-
608 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND NORTHEASTERN
CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...WEST CENTRAL
GADSDEN...NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA AND
SOUTHWESTERN SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM
EDT/600 PM CDT/...

At 608 PM EDT/508 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles east of Marianna, moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Marianna, Chattahoochee, Sneads, Bristol, Grand Ridge,
Altha, Rock Bluff, Clarksville, Ocheesee, Selman, Blue Spring, Union
City, Chipola, Henderson Mill, Lovedale, Kennys Mill, Dellwood, Star
and Alliance.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for the Panhandle of Florida...and southwestern Georgia.

LAT...LON 3078 8526 3095 8496 3047 8480 3038 8519
TIME...MOT...LOC 2208Z 326DEG 30KT 3083 8505

ADL
Special weather statement, Jun 2, 5:14 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM CDT SAT JUN 2 2018

FLZ008>013-022315-
Central Walton FL-Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
514 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...NORTHWESTERN CALHOUN...CENTRAL HOLMES AND
WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 615 PM CDT...

At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving southeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Vernon, Chipley, Bonifay, Bradford, Alford, Caryville, Wausau,
Westville, Moose Pond, Whitehead Crossroads, Fountain, Singer Road,
Camps Head, Holmes Valley, Gainer Spring, Porter Lake, Smyrna,
Bahoma, Compass Lake and Sylvania.

LAT...LON 3093 8570 3067 8524 3039 8519 3042 8567
      3070 8586 3070 8585 3073 8588
TIME...MOT...LOC 2214Z 315DEG 21KT 3071 8567

ADL
Special weather statement, Jun 2, 5:17 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM EDT SAT JUN 2 2018

ALZ067-GAZ120>123-142-144-022315-
Henry AL-Quitman GA-Randolph GA-Baker GA-Calhoun GA-Clay GA-Early GA-
617 PM EDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENRY COUNTY IN
SOUTHEASTERN ALABAMA...CLAY...SOUTHERN RANDOLPH...NORTHWESTERN
BAKER...CALHOUN...NORTHEASTERN EARLY AND SOUTHERN QUITMAN COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 715 PM EDT/615 PM CDT/...

At 617 PM EDT/517 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Fort Gaines, moving southeast at 25
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fort Gaines, Morgan, Cuthbert, Georgetown, Blakely, Edison,
Arlington, Leary, Douglasville, Bellville, Bluffton, Shorterville,
Wire Bridge, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads, Scottsboro Crossroads and Ricks Place.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT/700 PM
CDT/ for southeastern Alabama...and southwestern Georgia.

LAT...LON 3177 8467 3140 8443 3131 8466 3141 8475
      3138 8495 3170 8531 3170 8522 3174 8520
      3177 8516 3177 8512 3178 8514 3183 8513
      3186 8514 3188 8513 3189 8513 3189 8512
TIME...MOT...LOC 2217Z 315DEG 21KT 3174 8496

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:35 AM CDTRip Current StatementTAEBay, Walton12 hr
Jun 2, 1:01 PM CDTSpecial Weather StatementTAEGadsden, Jackson59 min
Jun 2, 1:21 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty19 min
Jun 2, 1:27 PM CDTSpecial Weather StatementTAEGadsden, Leon63 min
Jun 2, 1:51 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla24 min
Jun 2, 2:08 PM CDTSpecial Weather StatementTAEJefferson67 min
Jun 2, 2:11 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor49 min
Jun 2, 2:15 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla45 min
Jun 2, 2:16 PM CDTSpecial Weather StatementTAEMadison44 min
Jun 2, 2:34 PM CDTSpecial Weather StatementTAEWashington56 min
Jun 2, 2:37 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison53 min
Jun 2, 2:47 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor58 min
Jun 2, 2:52 PM CDTSpecial Marine WarningTAE83 min
Jun 2, 3:08 PM CDTSevere Thunderstorm WarningTAELafayette, Madison, Taylor37 min
Jun 2, 3:21 PM CDTSevere Thunderstorm WarningTAELafayette, Taylor54 min
Jun 2, 3:24 PM CDTSpecial Weather StatementTAEWalton51 min
Jun 2, 3:37 PM CDTSpecial Marine WarningTAE68 min
Jun 2, 3:46 PM CDTSpecial Weather StatementTAEMadison29 min
Jun 2, 3:49 PM CDTSpecial Weather StatementTAEWalton41 min
Jun 2, 3:55 PM CDTSpecial Weather StatementTAEWashington50 min
Jun 2, 4:02 PM CDTSpecial Weather StatementTAEDixie58 min
Jun 2, 4:20 PM CDTSpecial Weather StatementTAEWalton55 min
Jun 2, 4:32 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington43 min
Jun 2, 4:38 PM CDTSpecial Weather StatementTAEJackson67 min
Jun 2, 5:08 PM CDTSpecial Weather StatementTAEJackson52 min
Jun 2, 5:14 PM CDTSpecial Weather StatementTAEWashington61 min
Jun 2, 5:32 PM CDTSpecial Weather StatementTAEHolmes43 min
Jun 2, 5:53 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon37 min
Jun 2, 6:27 PM CDTSpecial Weather StatementTAEGadsden, Leon33 min
Jun 2, 10:22 AM CDTSpecial Weather StatementTAEBerrien, Tift38 min
Jun 2, 10:55 AM CDTSpecial Weather StatementTAEBerrien65 min
Jun 2, 11:11 AM CDTSpecial Weather StatementTAEClay, Quitman49 min
Jun 2, 11:17 AM CDTSpecial Weather StatementTAEDougherty43 min
Jun 2, 11:39 AM CDTSpecial Weather StatementTAEClay, Randolph51 min
Jun 2, 12:09 PM CDTSpecial Weather StatementTAECalhoun, Terrell51 min
Jun 2, 12:12 PM CDTSpecial Weather StatementTAEBaker, Mitchell48 min
Jun 2, 12:29 PM CDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Terrell46 min
Jun 2, 12:42 PM CDTSpecial Weather StatementTAEBaker63 min
Jun 2, 12:55 PM CDTSpecial Weather StatementTAEThomas50 min
Jun 2, 1:03 PM CDTSpecial Weather StatementTAEDougherty, Worth42 min
Jun 2, 1:09 PM CDTSevere Thunderstorm WarningTAEBrooks, Colquitt, Cook, Thomas29 min
Jun 2, 1:22 PM CDTSpecial Weather StatementTAEBen Hill, Berrien, Cook, Irwin, Lanier, Tift53 min
Jun 2, 1:28 PM CDTRiver Flood WarningTAEBrooks, Lowndes49 hr
Jun 2, 1:36 PM CDTSpecial Weather StatementTAEBrooks, Lowndes39 min
Jun 2, 1:41 PM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes49 min
Jun 2, 2:26 PM CDTSevere Thunderstorm WarningTAELanier, Lowndes19 min
Jun 2, 4:18 PM CDTSpecial Weather StatementTAEEarly42 min
Jun 2, 4:24 PM CDTSevere Thunderstorm WarningTAEEarly51 min
Jun 2, 4:55 PM CDTSpecial Weather StatementTAEMiller, Seminole65 min
Jun 2, 5:04 PM CDTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole56 min
Jun 2, 5:17 PM CDTSpecial Weather StatementTAECalhoun, Clay, Randolph58 min
Jun 2, 5:37 PM CDTSpecial Weather StatementTAEDecatur38 min
Jun 2, 6:07 PM CDTSpecial Weather StatementTAEGrady38 min
Jun 2, 2:23 PM CDTSpecial Weather StatementTAECoffee67 min
Jun 2, 2:55 PM CDTSpecial Weather StatementTAECoffee, Dale65 min
Jun 2, 3:18 PM CDTSpecial Weather StatementTAEHenry57 min
Jun 2, 3:42 PM CDTSevere Thunderstorm WarningTAEDale, Henry48 min
Jun 2, 4:51 PM CDTSpecial Weather StatementTAEGeneva54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.